Ramanayake, Revantha - Inducing syntactic cut-elimination for indexed nested sequents

lmcs:3171 - Logical Methods in Computer Science, November 26, 2018, Volume 14, Issue 4 - https://doi.org/10.23638/LMCS-14(4:18)2018
Inducing syntactic cut-elimination for indexed nested sequents

Authors: Ramanayake, Revantha

The key to the proof-theoretic study of a logic is a proof calculus with a subformula property. Many different proof formalisms have been introduced (e.g. sequent, nested sequent, labelled sequent formalisms) in order to provide such calculi for the many logics of interest. The nested sequent formalism was recently generalised to indexed nested sequents in order to yield proof calculi with the subformula property for extensions of the modal logic K by (Lemmon-Scott) Geach axioms. The proofs of completeness and cut-elimination therein were semantic and intricate. Here we show that derivations in the labelled sequent formalism whose sequents are `almost treelike' correspond exactly to indexed nested sequents. This correspondence is exploited to induce syntactic proofs for indexed nested sequent calculi making use of the elegant proofs that exist for the labelled sequent calculi. A larger goal of this work is to demonstrate how specialising existing proof-theoretic transformations alleviate the need for independent proofs in each formalism. Such coercion can also be used to induce new cutfree calculi. We employ this to present the first indexed nested sequent calculi for intermediate logics.

Volume: Volume 14, Issue 4
Published on: November 26, 2018
Submitted on: March 7, 2017
Keywords: Computer Science - Logic in Computer Science


Consultation statistics

This page has been seen 218 times.
This article's PDF has been downloaded 171 times.